Alabama, 2007Damaging Winds in Alabama, June 30, 2007
June 30, 2007 · NWS HUN · 4 events in 3 counties and zones
A weak stationary front draped roughly west to east across the central Tennessee Valley sparked thunderstorm development during the late afternoon and early evening hours. A few of the storms produced strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak stationary front draped roughly west to east across the central Tennessee Valley sparked thunderstorm development during the late afternoon and early evening hours. A few of the storms produced strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 30, 10:52 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 30, 10:52 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT SAT JUN 30 2007
.SYNOPSIS...
ANTICIPATING ANOTHER FAIRLY ACTIVE CONVECTIVE WX AFTERNOON (SWOMCD
JUST ISSUED FOR POSSIBLE SVR WATCH)...SO ISSUING AFD A BIT EARLY.
FEW MAJOR CHANGES HAVE BEEN MADE TO THE OVERALL FORECAST. SYNOPTICS
TRANSITION TO WEAK NW FLOW THIS WEEK...WITH A POSSIBLE COLD
FRONT AGAIN SHOWING UP LATE THIS WEEK.
.SHORT TERM...
MESOSCALE FEATURES WILL DICTATE FINAL AFTERNOON PACKAGE FOR
TONIGHT. VIS IMAGERY AND RADAR SHOWS INITIAL CU/TCU FIELD
EXPLODING ACROSS N MS THROUGH MIDDLE AL IN CONVERGENCE ZONE AND
THETA-E/CAPE RIDGE. MU CAPES IN THIS ZONE ARE OVER 3000 J/KG. 8H-
3H MEAN FLOW SHOULD BRING N MS ACTIVITY INTO THE SHOALS 18-20Z.
OUTFLOW ASSOCIATED WITH ACTIVITY IN WEST CENTRAL-CENTRAL AL WILL
LIKELY MIGRATE DEVELOPMENT INTO TN VALLEY LATER THIS AFTERNOON. A
RELATIVELY COOLER BUBBLE WHERE AIR IS MORE STABLE ACROSS NE AL
AND EASTERN SOUTHERN MIDDLE TN SHOULD HOLD OFF DEVELOPMENT. THIS
IS ALSO WHERE HEAVIER RAINFALL OCCURRED LAST EVENING AND OVERNIGHT
STRATUS/FG DEVELOPED. MODIFIED 12Z SOUNDINGS INDICATE DECENT WET
MICROBURST POTENTIAL ONCE AGAIN...HIGHEST THREAT S AND W WHERE
HIGHER MUCAPE PRESENTS.
.LONGER TERM...
HAVE KEPT CHC POP IN THE SUNDAY (LOWERED FROM 40 TO 30
PCT)...PENDING FURTHER COORDINATION AND EVALUATION. I DO BELIEVE
THERMODYNAMICS WILL BE LESS FAVORABLE OVER LOCAL AREA...WITH LOW
LEVEL NORTH FLOW BEGINNING TO ADVECT MORE STABLE CP AIR IN FROM
THE N. IN FACT...THE GFS FORECASTS DEW POINTS (RESULTING FROM
ADVECTION AND MIXING) DOWN INTO THE 40S AND 50S MONDAY AFTERNOON.
THIS COULD RESULT IN RATHER HOT TEMPS (M-U90S)...BUT WILL STAY
CONSERVATIVE FOR NOW OPTING FOR MORE CONSISTENCY. MCVS CONTINUE
TO BE GENERATED BY THE NAM...ONE OF WHICH MIGRATES FROM THE
SOUTHERN PLAINS TROF ON TUESDAY. THE GFS IS PREFERRED LACKING THIS
FEATURE...BUT DOES CARRY LARGER SCALE 5H TROF AXIS THROUGH TUE
NIGHT INTO WED. IN EITHER CASE...AIRMASS SHOULD BE STABLE AT THIS
POINT. WILL KEEP DRY FORECAST IN THROUGH THURSDAY...WITH ENLARGED
DIURNAL RANGES OVER GUIDANCE.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 70 89 67 92 / 30 30 10 10
SHOALS 70 89 66 93 / 30 30 10 10
CULLMAN 69 89 67 91 / 30 30 10 10
FAYETTEVILLE 69 87 65 90 / 30 30 10 10
ALBERTVILLE 69 88 67 91 / 30 30 10 10
FORT PAYNE 69 88 66 91 / 30 30 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
KULA
Hazardous weather outlook, Jun 30, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT SAT JUN 30 2007
ALZ001>010-016-TNZ076-096-097-310400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1200 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...
PERSISTING WELL INTO THE EVENING HOURS. MUCH LIKE PREVIOUS
DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...
WITH THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING
STRAIGHT LINE WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE WORK WEEK...AND A FEW STRONG TO SEVERE STORMS WILL REMAIN A
POSSIBILITY DURING THIS TIME. HOWEVER...THE THREAT FOR DAMAGING
WINDS WILL DIMINISH SOMEWHAT BY MONDAY...AND SLIGHTLY DRIER
CONDITIONS ARE EXPECTED FOR THE MIDDLE OF THE WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
MR
In the hours before
Special weather statement, Jun 30, 1:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT SAT JUN 30 2007
ALZ007-016-302015-
CULLMAN-MORGAN-
230 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN CULLMAN AND SOUTHERN
MORGAN COUNTIES UNTIL 315 PM CDT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FALKVILLE...OR 8 MILES NORTH
OF CULLMAN...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
EVA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THIS EVENING FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
10
Thunderstorm Wind, Cullman
- When
- June 30, 2:30 PM CST
- Where
- Cullman County, Vinemont
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -86.870
Thunderstorm winds blew down large trees at a residence causing damage to a mobile home.
Thunderstorm Wind, Lawrence
- When
- June 30, 4:52 PM CST
- Where
- Lawrence County, 0.9 mi NW of Courtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.679, -87.311
Several trees were blown down on power lines causing power outages.
Thunderstorm Wind, Colbert
- When
- June 30, 5:15 PM CST
- Where
- Colbert County, 3 mi SE of Leighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.669, -87.483
A tree was blown down by thunderstorm winds.
Thunderstorm Wind, Lawrence
- When
- June 30, 5:25 PM CST
- Where
- Lawrence County, Courtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.670, -87.300
Trees were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39640, 39636, 39637, 39639.